Sep 30, 2009
My doctor is recommending me to change medication since Trizivir might cause lipodistrophy and he thinks it is an outdated medication that can cause other problems like high blood pressure etc.
I am afraid of Atripla since it contains Sustiva. I had a bad experience with it in the past so this is not an option I am looking forward to choose.
Do you think I should change medication even if Trizivir is giving me great results? If so, what medication would you recommend in the choice I am enumerating.
Thanks in advance !
Response from Dr. McGowan
Thanks for your question.
Your doctor is concerned about the "potential" for side effects. It is important to have these discussions to be sure that you know your options and can make informed decisions.
If you are truly having no side effects than you have time to think. It is true that once an effect like fat loss (lipoatrophy) happens than it is hard to reverse it, so prevention is best.
The next important question is: Does your virus have any past resistance to any medication. That would make a difference in your choices.
If there are no resistance issues than the advantage of Truvada/Norvir/Reyataz is that it may cause less effects on your cholesterol (and triglycerides). It's disadvantage is that it cannot be taken with medicines for acid reflux.
There are other options too...you should have a discussion with your doctor about all the pluses and minuses.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Runny Nose After Oral Sex With No Protection Does It Mean I Have HIV
- Sinus Infection After Insertive Oral Sex Worried I Have HIV
- Sore On Tongue After Giving Oral Sex What Are The Chances Of HIV
- White Bumps After Getting Scratched Worried I Have HIV
- Can Vaginal Infections Cause Wbc In Urine?
- How Long Does It Take To Get Rid Of A Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.